Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 18, 2017, 9:19 AM CST for Monroe County, Mississippi. It took effect at Jan 20, 2017, 1:42 AM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2017, 9:19 AM CST (15:19 UTC)
- In effect from
- Jan 20, 2017, 1:42 AM CST
- Expired
- Jan 21, 2017, 12:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 15.37 ft at Jan 20, 2017, 7:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804
WGUS44 KMEG 181519
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST WED JAN 18 2017
The National Weather Service has issued a Flood Warning for the
Tombigbee River due to heavy rain expected in the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-191519-
/O.NEW.KMEG.FL.W.0001.170120T0921Z-170121T1108Z/
/BGBM6.1.ER.170120T0921Z.170120T1800Z.170121T0508Z.NO/
919 AM CST WED JAN 18 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Friday January 20 until at least later that day.
* At 8 AM Wednesday the stage was...3.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.6 feet Friday January 20.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Friday January 20 and
continue to rise to near 16.6 feet. The river likely will
fall below flood quickly.
At 17.0 feet, Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-191518-
/O.NEW.KMEG.FL.W.0002.170120T0742Z-170121T0600Z/
/AMYM6.1.ER.170120T0742Z.170120T1800Z.170121T0000Z.NO/
919 AM CST WED JAN 18 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Friday January 20 until at least later that day.
* At 8 AM Wednesday the stage was...11.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.1 feet Wednesday January 20.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Friday January 20 and
continue to rise to near 21.1 feet. The river is expected
to fall below flood stage quickly.
At 22.0 feet, Low land near the river is flooded..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$1 follow-up statement
917
WGUS84 KMEG 191522
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CST THU JAN 19 2017
The Flood Warning has been cancelled for Amory on the
Tombigbee River. The stage is expected to only rise to
19 feet now.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-191552-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-170121T0600Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CST THU JAN 19 2017
Forecast information for
Tombigbee River near Amory
* At 8 AM Thursday the stage was 11.5 feet and rising.
* No flooding is currently forecast.
* Maximum forecast stage of 19.0 feet Friday January 20.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.0 feet Friday January 20.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:26 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 18, 5:26 AM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 526 AM CST Wed Jan 18 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 347 AM CST Wed Jan 18 2017/ DISCUSSION... A stationary front currently stretches from Natchez, Mississippi northeastward to just south of Columbus, Mississippi. A low pressure center has developed over South Texas overnight. The SFC low will begin to track northeastward along the Texas Coast into Louisiana by tonight. This will allow the front to begin lifting northward as a warm front. Current images from KNQA radar already show a few showers affecting portions of East-Central Arkansas and Northwest Mississippi. The showers will increase in coverage today as the front begins to lift northward. East-Central Arkansas and Northwest Mississippi will continue to see the best chances for showers today. Highs will range from upper 40s across Northeast Arkansas to lower to mid 60s across Northeast Mississippi. The front will surge northward through the Mid-South tonight as the SFC low tracks northeastward roughly along the Mississippi River. Expect lows to occur shortly after sunset. Thereafter, temperatures will either hold steady or slowly rise. Heavier showers and thunderstorms will develop across the area by midnight. Best chances will be along and west of the Mississippi River through sunrise. Showers and thunderstorms will continue over the Mid-South on Thursday as the upper trof swings into the area. Best chances will occur east of the Mississippi River after mid-morning. Would not be surprised to see a few storms become strong to severe across Northeast Mississippi and areas of West Tennessee near the Tennessee River. The trof will move the shower and thunderstorm activity east of the CWA by midnight Thursday evening. Temperatures will remain mild with highs in the 50s and 60s and lows in the 40s and 50s. Expect a lull in activity Friday into Friday evening before the next low pressure system approaches the area. Temperatures will remain warm thanks to southwest flow aloft. Highs will be in the 60s and 70s. Showers and thunderstorms will begin spreading back into the Mid-South late Friday Night into Saturday morning as the next shortwave ahead of the approaching low pressure system moves into the area. Models continue to have some differences in timing, evolution, and location of the next low pressure system that will move into the area during the latter part of next weekend. The low pressure system will definitely be more potent than the one that will move through on Thursday. With the above normal temperatures and moist and at least somewhat unstable atmosphere, there will be the potential for some severe thunderstorms developing across the area. The low pressure system will slowly push east on Monday. Lingering showers will continue into Monday evening for areas near the Tennessee River. Cooler temperatures will filter into the area behind the system. KRM && .AVIATION... /12z TAFs/ An area of low clouds based around 1500 ft currently extends from just north of KJBR to KMKL. These clouds will sag south over the next few hours but are expected to halt well north of KMEM. Borderline MVFR ceilings exist over much of north MS. Expect improving conditions by late morning. The large area of rain over southern AR continues to erode as it approaches the Mid-South, but a few showers aren't out of the question. Ceilings are expected to develop and should gradually lower during the evening and early morning hours. Expect showers to increase in coverage by 06z. A few thunderstorms will be possible, but confidence was low enough to preclude from the TAF at this time. Ceilings were not forecast as low as the models, but IFR conditions are likely after 06z. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jan 18, 4:04 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CST WED JAN 18 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER THURSDAY AFTERNOON INTO THURSDAY EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE MID-SOUTH SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:19 AM CST | River Flood Warning | MEG | Monroe | 68 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.